Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 334, NWS Little Rock, AR

August 8, 2012Faulkner County, Pulaski County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Aug 8, 2012, 5:13 PM CDT for Faulkner County, Pulaski County, Arkansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2012, 5:13 PM CDT (22:13 UTC)
Expired
Aug 8, 2012, 5:45 PM CDT
In force
32 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Faulkner County, AR, Pulaski County, AR

The radar

The Little Rock radar (KLZK), 11 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 10.2 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1332 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1332 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1390 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

078 
WUUS54 KLZK 082213
SVRLZK
ARC045-119-082245-
/O.NEW.KLZK.SV.W.0334.120808T2213Z-120808T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
513 PM CDT WED AUG 8 2012

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN FAULKNER COUNTY IN CENTRAL ARKANSAS...
  CENTRAL PULASKI COUNTY IN CENTRAL ARKANSAS...

* UNTIL 545 PM CDT

* AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ROLAND...OR 4 MILES NORTHWEST OF MAUMELLE...AND MOVING SOUTHEAST AT
  15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WEST LITTLE ROCK...   N LITTLE ROCK ARPT... MAUMELLE...
  LAKE MAUMELLE...      SYLVAN HILLS...       ROLAND...
  PINNACLE MTN...       MORGAN...             MARCHE...
  CHENAL VALLEY...      CAMP ROBINSON...      BURNS PARK...
  PALARM...             NATURAL STEPS...      CAMMACK VILLAGE...
  TWIN SPRINGS...       SPRING VALLEY...      SHINALL MTN...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 137 AND 151.

THIS INCLUDES INTERSTATE 430 BETWEEN MILE MARKERS 4 AND 12.

THIS INCLUDES INTERSTATE 630 BETWEEN MILE MARKERS 6 AND 7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3486 9219 3468 9245 3488 9261 3498 9249
TIME...MOT...LOC 2213Z 313DEG 12KT 3488 9246

$$

57
1 follow-up statement
664 
WWUS54 KLZK 082229
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
529 PM CDT WED AUG 8 2012

ARC045-082239-
/O.CAN.KLZK.SV.W.0334.000000T0000Z-120808T2245Z/
FAULKNER AR-
529 PM CDT WED AUG 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FAULKNER COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3468 9245 3485 9257 3492 9246 3491 9244
      3490 9244 3491 9242 3486 9219
TIME...MOT...LOC 2229Z 313DEG 12KT 3484 9241

$$

ARC119-082245-
/O.CON.KLZK.SV.W.0334.000000T0000Z-120808T2245Z/
PULASKI AR-
529 PM CDT WED AUG 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
PULASKI COUNTY UNTIL 545 PM CDT...

AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MAUMELLE...MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
  WEST LITTLE ROCK...   N LITTLE ROCK ARPT... MAUMELLE...
  SYLVAN HILLS...       ROLAND...             PINNACLE MTN...
  MORGAN...             MARCHE...             CHENAL VALLEY...
  CAMP ROBINSON...      BURNS PARK...         NATURAL STEPS...
  CAMMACK VILLAGE...    TWIN SPRINGS...       SPRING VALLEY...
  SHINALL MTN...        SHADY GROVE...        RECTOR HILL...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 140 AND 151.

THIS INCLUDES INTERSTATE 430 BETWEEN MILE MARKERS 4 AND 12.

THIS INCLUDES INTERSTATE 630 BETWEEN MILE MARKERS 6 AND 7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3468 9245 3485 9257 3492 9246 3491 9244
      3490 9244 3491 9242 3486 9219
TIME...MOT...LOC 2229Z 313DEG 12KT 3484 9241

$$

57

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:25 PM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Aug 8, 2:25 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
225 PM CDT WED AUG 8 2012

.DISCUSSION...

MAIN CONCERNS THIS FORECAST CYCLE ARE CHANCES OF CONVECTION AND
CHANCES FOR STRONG TO SEVERE STORMS. THEN A DRY FORECAST FRIDAY
AND INTO THE WEEKEND WITH CLOSER TO NORMAL TEMPS. WILD FIRE
CONCERNS REMAIN.

AFTERNOON CONVECTION HAS DEVELOPED OVER WESTERN TO CENTRAL
AREAS...WITH THE BEST OVER THE WEST AREAS DUE TO THE WEAK FRONTAL
BOUNDARY AND SOME UPPER LEVEL SHORT WAVE ENERGY. A FEW STORMS HAVE
BECOME SEVERE. IN PLACE MOIST AND UNSTABLE AIR MASS SOUTH OF THE
BOUNDARY HAS FUELED STORMS THIS AFTERNOON. NORTH OF THE
BOUNDARY...JUST A BIT DRIER AND MORE STABLE ATMOSPHERE. ALSO FIRE
DANGER REMAINS HIGH...AS WELL AS SOME HEAT INDEX VALUES WILL GO
OVER 100 TO NEAR 105 IN SPOTS THIS AFTERNOON.

&&

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT

WILL KEEP GOOD CHANCE OF STORMS THIS EVENING TO EARLY NIGHT IN THE
WEST TO WEST CENTRAL...WHILE A SLIGHT CHANCE IN THE EAST. TONIGHT
WILL KEEP A CHANCE OF CONVECTION OVER WEST TO CENTRAL WITH THE
WEAK BOUNDARY AND UPPER SHORT WAVE. OVERALL COVERAGE WILL AGAIN BE
MAINLY OVER THE WEST. THE WEAK FRONT WILL BE MAINLY A LOW PRESSURE
TROUGH AS THE SYSTEM OVER THE PLAINS BECOMES ORGANIZED INTO THURSDAY
MORNING. THURSDAY DURING THE DAY...ADDITIONAL CONVECTION IS
EXPECTED AS THE FRONT SAGS SOUTH AS THE SURFACE LOW OVER MID WEST
PULLS EAST. ADDITIONAL UPPER ENERGY IS ALSO EXPECTED TO MOVE OVER
AR IN THE UPPER NW FLOW. A RISK OF ISOLATED STRONG TO SEVERE
STORMS WILL BE POSSIBLE DUE TO IN PLACE FACTORS. CURRENT ECMWF
TIMING MOST IN LINE WITH TRENDS. LATER THURSDAY TO FRIDAY
MORNING...CONVECTION SHOULD BE WINDING DOWN AND MOVING SE OUT OF
AR. OVERALL A DRY DAY FRIDAY WITH COOLER TEMPS CLOSER TO NORMAL
VALUES ARE EXPECTED. DRY SATURDAY WITH NEAR NORMAL TEMPS.

&&

.LONG TERM...SUNDAY THROUGH WEDNESDAY

NOT MUCH CHANGE MADE TO THE LONG TERM FORECAST. UPPER LEVEL PATTERN
FOR THE LONG TERM WILL BE DOMINATED BY LONG WAVE RIDGE AXIS TO THE
WEST OF ARKANSAS...WITH NORTHWESTERLY FLOW OVERHEAD AND JUST TO THE
NORTH OF THE STATE. TEMPS WILL REMAIN BELOW NORMAL THROUGH MUCH OF
THE PERIOD...PERHAPS WARMING BACK TO...OR SLIGHTLY ABOVE NORMAL
VALUES TOWARDS THE END OF THE LONG TERM. THAT BEING SAID...GUIDANCE
IS NOT IN PERFECT AGREEMENT. THE GFS MAINTAINS THE DESCRIBED UPPER
FLOW REGIME...WHILE THE EUROPEAN BUILDS THE UPPER RIDGE EASTWARD
TOWARDS ARKANSAS BY TUE/WED NEXT WEEK. LIKEWISE THE GFS IS COOLER
AND FEATURES MORE RAIN CHANCES AS UPPER DISTURBANCES MOVE THROUGH
THE REGION...WHEREAS THE EURO IS DRIER AND HOTTER. WENT MIDDLE OF
THE ROAD FOR NOW...WITH ONLY 15-20 POPS DURING THE AFTERNOON HOURS
AND TEMPS AROUND NORMAL VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     72  95  71  89 /  30  30  20  10
CAMDEN AR         75  95  74  95 /  40  40  20  10
HARRISON AR       70  94  66  85 /  50  20  10   0
HOT SPRINGS AR    75  95  73  93 /  60  30  20  10
LITTLE ROCK   AR  75  96  74  92 /  30  30  20  10
MONTICELLO AR     75  94  74  93 /  30  40  30  10
MOUNT IDA AR      72  95  72  93 /  60  30  10  10
MOUNTAIN HOME AR  72  95  67  87 /  40  30  10   0
NEWPORT AR        72  95  71  89 /  30  30  20  10
PINE BLUFF AR     74  94  74  92 /  30  40  30  10
RUSSELLVILLE AR   71 100  72  92 /  60  30  10  10
SEARCY AR         72  94  73  91 /  30  30  20  10
STUTTGART AR      74  94  73  91 /  30  30  30  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...59 / LONG TERM...64
Hazardous weather outlook, Aug 8, 9:23 AM CDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
923 AM CDT WED AUG 8 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
923 AM CDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
WESTERN HALF OF THE STATE TODAY...AS A WEAK DISTURBANCE MOVES ACROSS
THE REGION. MOST STORMS WILL REMAIN BELOW SEVERE LIMITS.
HOWEVER...THERE IS THE POTENTIAL FOR AN ISOLATED SEVERE STORM OR
TWO. IN SUCH A CASE...DAMAGING WINDS AND SEVERE HAIL WILL BE THE
MAIN HAZARDS.

HIGHS TODAY WILL BE NEAR 100 DEGREES...WITH HEAT INDEX VALUES
RANGING FROM 100 TO 105 DEGREES.

FIRE DANGER REMAINS EXTREME ACROSS MUCH OF THE STATE DUE TO THE
ONGOING DROUGHT CONDITIONS. BURN BANS ARE IN PLACE IN MANY COUNTIES
OF ARKANSAS...AND ANY UNCONTROLLED OR ACCIDENTAL FIRE COULD QUICKLY
GROW OUT OF CONTROL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A COLD FRONT WILL MOVE INTO THE STATE THURSDAY...WITH SCATTERED
SHOWERS AND THUNDERSTORMS ACCOMPANYING IT. AGAIN...MOST STORMS WILL
REMAIN BELOW SEVERE LIMITS BUT AN ISOLATED SEVERE STORM OR TWO
CANNOT BE RULED OUT. DAMAGING WINDS AND SOME LARGE HAIL WOULD BE THE
MAIN THREATS FROM SUCH STORMS.

WIDESPREAD RAINFALL IS NOT LIKELY...SO EXTREME WILDFIRE DANGER WILL
CONTINUE.

AFTER THE FRONT MOVES THROUGH THE STATE FRIDAY...COOLER AND DRIER
AIR WILL MOVE INTO THE REGION. THE NEXT CHANCE FOR RAIN WILL BE
EARLY NEXT WEEK...AS ANOTHER DISTURBANCE MOVES INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

58

In the hours before

Special weather statement, Aug 8, 4:21 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
421 PM CDT WED AUG 8 2012

ARZ032-082150-
FAULKNER AR-
421 PM CDT WED AUG 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FAULKNER COUNTY
UNTIL 445 PM CDT...

AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTH OF CONWAY...MOVING EAST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  CONWAY...             MAYFLOWER...          LAKE CONWAY...
  SKUNK HOLLOW...       ROUND MTN...          REYNOLDS MTN...
  GOLD CREEK...         BELK...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 126 AND 135.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3510 9233 3495 9234 3498 9256 3510 9249
TIME...MOT...LOC 2121Z 274DEG 3KT 3505 9244

62
Special weather statement, Aug 8, 4:22 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
422 PM CDT WED AUG 8 2012

ARZ063-067-068-082210-
BRADLEY AR-CALHOUN AR-CLEVELAND AR-
422 PM CDT WED AUG 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLEVELAND...
NORTHEASTERN CALHOUN AND NORTHWESTERN BRADLEY COUNTIES UNTIL 515 PM
CDT...

AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF LANARK...OR 8 MILES
NORTHEAST OF HAMPTON.  THIS STORM WAS NEARLY STATIONARY.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WEEKS...              ELLISVILLE...         TINSMAN...
  BANKS...              WAGNON...             SUMMERVILLE...
  HARRELL LAKE...       CRAM...               BLUE SPRINGS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3378 9234 3360 9213 3351 9237 3358 9247
TIME...MOT...LOC 2123Z 226DEG 1KT 3360 9235

57
Local storm report, Aug 8, 4:29 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
429 PM CDT WED AUG 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     2 NNE GURDON            33.94N 93.13W
08/08/2012                   CLARK              AR   EMERGENCY MNGR

            SEVERAL TREES WERE BLOWN DOWN ALONG HWY 53 NORTH OF
            GURDON NEAR SMITHTON.

&&

MCLAY
Special weather statement, Aug 8, 4:36 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
436 PM CDT WED AUG 8 2012

ARZ053-062-066-082205-
CLARK AR-DALLAS AR-OUACHITA AR-
436 PM CDT WED AUG 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OUACHITA...
SOUTHWESTERN DALLAS AND SOUTHEASTERN CLARK COUNTIES UNTIL 500 PM
CDT...

AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF WHELEN SPRINGS...OR 18 MILES
SOUTH OF ARKADELPHIA...MOVING EAST AT 5 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  SPARKMAN...           LUNET...              VADEN...
  TATES BLUFF...        OUACHITA...           TRACE...
  SMEAD...              SHAKERTOWN...         SAYRE...
  RED SPRINGS...        MCGILL FORD...        KANSAS...
  COPELAND RIDGE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3401 9280 3375 9276 3375 9309 3396 9310
TIME...MOT...LOC 2136Z 270DEG 5KT 3387 9298

62
Special weather statement, Aug 8, 4:46 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
446 PM CDT WED AUG 8 2012

ARZ039-044-082215-
PERRY AR-PULASKI AR-
446 PM CDT WED AUG 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PULASKI AND EASTERN
PERRY COUNTIES UNTIL 515 PM CDT...

AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF HARRIS BRAKE...OR 6 MILES
SOUTHEAST OF PERRYVILLE...MOVING EAST AT 5 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  WILLIAMS JUNCTION...  HARRIS BRAKE...       WYE MTN...
  WYE...                NEW DIXIE...          BIGELOW...
  ANTIOCH...            MOYER MTN...          GRAYTOWN...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3504 9261 3486 9262 3488 9281 3501 9279
TIME...MOT...LOC 2146Z 275DEG 6KT 3496 9272

62
Special weather statement, Aug 8, 4:47 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
447 PM CDT WED AUG 8 2012

ARZ031-032-039-082215-
CONWAY AR-FAULKNER AR-PERRY AR-
447 PM CDT WED AUG 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN PERRY...
SOUTHERN FAULKNER AND SOUTHEASTERN CONWAY COUNTIES UNTIL 515 PM
CDT...

AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CONWAY.  THIS STORM WAS NEARLY STATIONARY.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  CONWAY...             WOOSTER...            SPRINGHILL...
  PICKLES GAP...        LAKE CONWAY...        SALTILLO...
  HOLLAND...            HAMLET...             BEAVER FORK LAKE...
  SKUNK HOLLOW...       ROUND MTN...          LINDER...
  GOLD CREEK...         GLEASON...            BILLY GOAT HILL...
  BERYL...              BELK...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 118 AND 135.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3520 9222 3496 9223 3499 9257 3522 9254
TIME...MOT...LOC 2147Z 322DEG 2KT 3508 9243

62

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:25 PM CDTSpecial Weather StatementLZKClark30 min
Aug 7, 7:31 PM CDTSevere Thunderstorm WarningLZKClark, Pike29 min
Aug 8, 9:53 AM CDTSpecial Weather StatementLZKPerry47 min
Aug 8, 11:46 AM CDTSpecial Weather StatementLZKLogan44 min
Aug 8, 12:37 PM CDTSpecial Weather StatementLZKMontgomery43 min
Aug 8, 12:45 PM CDTSpecial Weather StatementLZKYell45 min
Aug 8, 1:08 PM CDTSevere Thunderstorm WarningLZKMontgomery, Scott, Yell37 min
Aug 8, 1:14 PM CDTSpecial Weather StatementLZKNewton46 min
Aug 8, 1:41 PM CDTSevere Thunderstorm WarningLZKPolk, Scott34 min
Aug 8, 1:43 PM CDTSpecial Weather StatementLZKJohnson47 min
Aug 8, 1:48 PM CDTSevere Thunderstorm WarningLZKJohnson42 min
Aug 8, 2:18 PM CDTSpecial Weather StatementLZKScott47 min
Aug 8, 2:19 PM CDTSevere Thunderstorm WarningLZKMontgomery, Pike, Polk26 min
Aug 8, 2:40 PM CDTSpecial Weather StatementLZKLogan30 min
Aug 8, 2:57 PM CDTSevere Thunderstorm WarningLZKClark, Hot Spring33 min
Aug 8, 3:15 PM CDTSevere Thunderstorm WarningLZKClark, Hot Spring15 min
Aug 8, 3:30 PM CDTSevere Thunderstorm WarningLZKClark, Hot Spring, Montgomery, Pike30 min
Aug 8, 3:40 PM CDTSevere Thunderstorm WarningLZKClark, Hot Spring35 min
Aug 8, 3:41 PM CDTSpecial Weather StatementLZKPolk44 min
Aug 8, 3:53 PM CDTSpecial Weather StatementLZKConway32 min
Aug 8, 4:04 PM CDTSevere Thunderstorm WarningLZKClark, Dallas, Ouachita26 min
Aug 8, 4:21 PM CDTSpecial Weather StatementLZKFaulkner29 min
Aug 8, 4:22 PM CDTSpecial Weather StatementLZKCalhoun48 min
Aug 8, 4:36 PM CDTSpecial Weather StatementLZKDallas29 min
Aug 8, 4:46 PM CDTSpecial Weather StatementLZKPerry29 min
Aug 8, 4:47 PM CDTSpecial Weather StatementLZKFaulkner28 min
Aug 8, 5:15 PM CDTSpecial Weather StatementLZKPulaski30 min
Aug 8, 5:18 PM CDTSevere Thunderstorm WarningLZKBradley, Calhoun27 min
Aug 8, 5:35 PM CDTSpecial Weather StatementLZKCalhoun60 min
Aug 8, 5:41 PM CDTSevere Thunderstorm WarningLZKLonoke, Pulaski, Saline34 min
Aug 8, 6:33 PM CDTSpecial Weather StatementLZKDesha27 min
Aug 8, 6:42 PM CDTSpecial Weather StatementLZKDrew23 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.